Alert archive / Wisconsin / River Flood Warnings in 2015
River Flood Warning 22, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Dec 20, 2015, 5:43 AM CST for Juneau County, Wisconsin. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2015, 5:43 AM CST (11:43 UTC)
- Expired
- Dec 20, 2015, 9:06 PM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
510 WGUS43 KARX 201143 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 543 AM CST SUN DEC 20 2015 .Heavy rain last weekend has caused river levels to rise above flood stage. River levels are falling...however they remain near flood stage and minor flooding is occurring. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-202343- /O.NEW.KARX.FL.W.0022.151220T1143Z-151221T0306Z/ /NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/ 543 AM CST SUN DEC 20 2015 The Flood Warning continues for The Yellow River AT Necedah. * until this evening. * At 4:30 AM Sunday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage today. && LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998 $$
2 follow-up statements
334 WGUS83 KARX 201554 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 954 AM CST SUN DEC 20 2015 ...FLOOD WARNING CONTINUES FOR YELLOW RIVER AT NECEDAH... .HIGH WATER CONTINUES ALONG THE YELLOW RIVER AS A RESULT OF HEAVY RAINFALL LAST WEEK. HERE IS THE LATEST INFORMATION: && WIC057-202343- /O.CON.KARX.FL.W.0022.151220T1143Z-151221T0306Z/ /NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/ 954 AM CST SUN DEC 20 2015 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT NECEDAH. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL, DROPPING BELOW FLOOD STAGE LATER TODAY. && LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998 $$ MW
328 WGUS83 KARX 202224 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 423 PM CST SUN DEC 20 2015 ...FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT NECEDAH... .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE. THEREFORE...THE FLOOD WARNING ALONG THE YELLOW RIVER AT NECEDAH HAS BEEN CANCELLED. && WIC057-210000- /O.CAN.KARX.FL.W.0022.151220T1143Z-151221T0306Z/ /NCAW3.1.ER.000000T0000Z.151220T1015Z.151220T2106Z.UU/ 423 PM CST SUN DEC 20 2015 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT NECEDAH. * AT 3:30 PM SUNDAY THE STAGE WAS 14.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND DROP BELOW 12 FEET TUESDAY. && LAT...LON 4406 9003 4400 9001 4399 8997 4401 8996 4407 8998 $$ DTJ
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Dec 20, 3:31 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 20, 3:31 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 331 AM CST SUN DEC 20 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 331 AM CST SUN DEC 20 2015 MAIN FORECAST CONCERNS ARE ON DRIZZLE/FREEZING DRIZZLE POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. A TIGHT PRESSURE GRADIENT WAS IN PLACE ACROSS THE REGION THIS MORNING WITH INCREASING SOUTHERLY FLOW BRINGING WARMER TEMPERATURES INTO THE AREA...AT LEAST WARMER THAN WHAT WE SAW SATURDAY MORNING. EARLY MORNING READINGS RANGE FROM THE LOWER 20S TO UPPER 30S. A WEAK COLD FRONT WAS ADVANCING EASTWARD ACROSS THE DAKOTAS. THIS FRONT WILL MOVE INTO THE UPPER MISSISSIPPI RIVER VALLEY TODAY AND INTERACT WITH A TROUGH LIFTING NORTHEAST OUT OF THE CENTRAL PLAINS...GENERATING SOME DRIZZLE ACROSS PARTS OF THE FORECAST AREA...MAINLY TONIGHT. LATEST FORECAST GUIDANCES HAS REALLY SLOWED THE ARRIVAL OF DRIZZLE AND THIS HAS BEEN INDICATED IN THE LAST THREE MODEL RUNS. ALSO...MODELS ARE TRENDING DRIER ACROSS PORTIONS OF SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN. WITH THE LATER ONSET TO THE DRIZZLE...FREEZING DRIZZLE POTENTIAL WILL BE LIMITED. HOWEVER...WITH THE RECENT SUBFREEZING TEMPERATURES WOULD EXPECT TO SEE PATCHY FREEZING DRIZZLE WHERE ROAD SURFACES REMAIN BELOW FREEZING...ESPECIALLY AT THE ONSET OF THE DRIZZLE. PORTIONS OF NORTHEAST IOWA AND SOUTHER WISCONSIN WILL HAVE THE BEST CHANCES OF SEEING DRIZZLE AND POSSIBLE LIGHT RAIN LATE TONIGHT INTO MONDAY MORNING. COLDER AIR STARTS TO WRAP INTO THE SYSTEM VERY LATE TONIGHT INTO MONDAY MORNING SO WE WILL THEN MOST LIKELY SEE A SWITCH OVER TO LIGHT SNOW OR FREEZING DRIZZLE BEFORE THE PRECIPITATION ENDS. ANY SNOWFALL OR ICE ACCUMULATIONS WILL BE VERY LIGHT. SATURATION TRIES TO LINGER ACROSS THE AREA INTO MONDAY NIGHT AND WE COULD SEE SOME LIGHT SNOW OR FREEZING DRIZZLE LINGER...BUT CONFIDENCE IS LOW ON THIS OCCURRING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 331 AM CST SUN DEC 20 2015 WE WILL SEE A BREAK IN PRECIPITATION CHANCES LATE MONDAY NIGHT THROUGH TUESDAY AS WEAK HIGH PRESSURE SLIDES THROUGH. A TROUGH THEN DEVELOPS ACROSS THE CENTRAL CONUS ON TUESDAY INTO TUESDAY NIGHT. THE A SHORTWAVE EJECTS OUT OF THIS TROUGH AND INTO THE FORECAST AREA LATE TUESDAY NIGHT THROUGH WEDNESDAY BRINGING THE NEXT CHANCE OF PRECIPITATION TO THE REGION. WITH INCREASING WARM SOUTHERLY FLOW...MOST OF THE PRECIPITATION WILL BE IN THE FORM OF DRIZZLE TUESDAY NIGHT WITH RAIN EXPECTED ON WEDNESDAY. WE COULD THEN SEE A SWITCH OVER TO SNOW WEDNESDAY NIGHT AS COLDER AIR WRAPS INTO THE BACK SIDE OF THE SYSTEM. A PERSISTENT TROUGH THEN CARVES OUT ACROSS THE WESTERN HALF OF THE CONUS PLACING THE UPPER MISSISSIPPI RIVER VALLEY IN SOUTH/SOUTHWEST FLOW ALOFT. SEVERAL PIECES OF SHORTWAVE ENERGY WILL EJECT OUT OF THIS TROUGH FROM WEDNESDAY NIGHT THROUGH SATURDAY. FORECAST MODELS ARE STRUGGLING TIMING THESE WAVES. A MODELS CONSENSUS BLEND WAS LEANED TOWARDS FOR PRECIPITATION CHANCES DURING THIS TIMEFRAME. AFTER THE FIRST ROUND OF RAIN AND SNOW CHANCES FINALLY EXITS ON THURSDAY...THE NEXT LOOKS TO ARRIVE FRIDAY INTO FRIDAY NIGHT. BEYOND FRIDAY NIGHT THE MODELS REALLY START TO DIVERGE SO FORECAST CONFIDENCE IF VERY LOW GOING INTO NEXT WEEKEND. IT APPEARS TEMPERATURES WILL STAY ON THE WARM SIDE FOR THIS TIME OF YEAR WITH HIGHS IN THE 30S TO LOW 40S WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1141 PM CST SAT DEC 19 2015 WILL START BOTH SITES WITH WIND SHEAR AND HAVE IT THROUGH THE OVERNIGHT HOURS. THE 20.00Z NAM AND 20.03Z RAP CAME IN WITH STRONGER WINDS ABOVE THE SURFACE AND THE 20.00Z SOUNDING FROM KOAX DID SHOW 45 KNOTS AROUND 2500 FEET SO THE WINDS IN THE MODELS MAY BE PRETTY REASONABLE. THE NAM ALSO CAME IN WITH A SLOWER TREND IN BRINGING IN THE LOW LEVEL MOISTURE FOR THE MVFR/IFR CEILINGS...WHICH THE RAP AGREED WITH...SO PUSHED THESE BACK TO ABOUT THE MIDDLE OF THE AFTERNOON. THE FORECAST SOUNDINGS THEN SHOW THE LOW LEVEL SATURATION DEPTH INCREASING TO AROUND 5000 FEET WITH SOME LIFT THROUGH THIS FROM THE ONGOING ISENTROPIC UP GLIDE FOR THE POSSIBILITY OF DRIZZLE. ADDED IT TO BOTH TAF SITES FOR SUNDAY EVENING...BUT THE NAM AND THE HI-RES MESO MODELS SUGGEST THERE IS THE POSSIBILITY THAT IT COULD MISS KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04
Hazardous weather outlook, Dec 20, 4:57 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 457 AM CST SUN DEC 20 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 457 AM CST SUN DEC 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF DRIZZLE AND FREEZING DRIZZLE TONIGHT. WHILE TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 30S ACROSS MUCH OF THE AREA...SOME ROAD SURFACE TEMPERATURES MAY STAY BELOW FREEZING LEADING TO ICY SPOTS AND SLIPPERY TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LIGHT WINTRY MIX OF FREEZING DRIZZLE AND SNOW IS POSSIBLE MONDAY MORNING WHICH COULD LEAD TO SLIPPERY TRAVEL AT TIMES. ANY SNOW OR ICE ACCUMULATION WILL BE VERY LIGHT. .SPOTTER INFORMATION STATEMENT... PRECIPITATION REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.